My husband has Bipolar and he started this med on Monday and I was about to take him back to the psychiatrist for help determining if this is a good idea for him. He's saying he's afraid to be alone, and just really scared. I had to talk him out of the closet. He's calling me constantly throughout the day while I'm at work with very random questions that are way out of left field, and seems a bit paranoid... He's home alone and I don't know if this is a good idea. I'm very concerned about this med but I'm trying to hold on for 2 wks... It's so crazy that meds do this and that side effects last this long! Why give a person a med that will heighten their anxieties or symptoms..they may not make it through the 2 wks?? What should I expect once the med is actually in his system as it should be? This is his 4th day on the med... It's getting hard because I'm having to answer his calls/texts all day while I'm at work for fear that he's going to harm himself and he just got out of a facility yesterday after a failed suicide attempt on Saturday.
Hello hubbysupporter. I understand whats happening and your worries and concerns are real. Celexa-Citalpram is most often than not perscribed as an antidepressant. My point of view is hes really reacting badly to the drug and again, my point of view, needs to be taken off from it. And soon. Celexa unless its combined with other drugs/medications would not be my choice to treat bipolar be it 1 or bipolar 2. Not certain what his other medications are, hopefully there is more than just the Celexa. If so, it might be a bad reaction to the combination. if not, its the Celexa, and its not working for him. I'm not a doctor but know a bit about the various psychiatric illness(s) and the drugs needed or used to treat them. Best to you, pledge
Pledge is right, your concerns are real. I'd go even further in saying that you should call HIS prescriber and let him/her know what the hjeck is going on. I'm not trying to alarm you, but this could get worse better it gets better and the sooner his prescriber knows, the sooner he/she can take action to get your husband the help he needs. I have worked for 10 years in a psych hospital and I have seen meds throw people WAY off, especially if they have been taking some for awhile and a new one gets added. To answer your question as to why the doctor would have given something that was going to make him worse, my experience has been this: Psych is not an EXACT science , meaning, no medication is going to treat a disease the same way in every person who has that disease. For example, a kid may not respond at all with Concerta for ADHD, but do very well on Vyvanse. The same thing goes for doses; a medication may be the right choice but it may take a while to determine the best dosage. I urge you call his prescriber and to continue to give him your support. I know it is not always easy to deal with psych problems in others so I commend you for doing the best you can. Good luck.
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Nov 2010 • 3 answers
Posted 2 May 2011 • 4 answers
Posted 30 Aug 2011 • 4 answers
Posted 20 Dec 2011 • 7 answers
Posted 29 Mar 2012 • 15 answers